Wisconsin, 2005

Funnel Clouds in Wisconsin, July 7, 2005

July 7, 2005 · NWS MKX · 5 events in 2 counties and zones

A lake breeze boundary developed and began to push inland during the late morning hours on July 7th. As the boundary headed inland, it encountered some instability and set off scattered showers and a few thunderstorms during the early afternoon across Dodge and Fond du Lac counties.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A lake breeze boundary developed and began to push inland during the late morning hours on July 7th. As the boundary headed inland, it encountered some instability and set off scattered showers and a few thunderstorms during the early afternoon across Dodge and Fond du Lac counties. Due to favorable conditions, several funnel clouds developed within these showers. The funnel clouds were sen by many severe weather spotters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 7, 1:59 AM CST, 10 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 1:59 AM CST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 AM CDT THU JUL 7 2005

.DISCUSSION...FORECAST FOCUS ON PCPN CHANCE TODAY...THEN WARMING
TREND.

VORT MAX OVER WRN WI WILL SLOWLY DRIFT ACROSS SRN WI THROUGH THIS
AFT. ETA FCST SOUNDINGS REVEAL MLCAPE AROUND 1000 J/KG AND NO
CAPPING. INTRODUCED A SLIGHT CHANCE EXCEPT LAKE COUNTIES WHERE
LAKE BREEZE WILL ALREADY HAVE MOVED INLAND BY AFTERNOON.

SFC HIGH PRESSURE WILL REMAIN OVER THE GREAT LAKES THROUGH THE
WEEKEND AS A STRONGLY AMPLIFIED RIDGE BECOMES ESTABLISHED FROM THE
DESERT SOUTHWEST TO THE GREAT LAKES BY SUNDAY. SEVERAL SHORTWAVE
TROUGHS DIVE SWD ACROSS MN AND IA ON FRI AND SAT AHEAD OF THE RIDGE.
THETA E AXIS WILL REMAIN TO THE WEST AS WELL SO DRY FCST CONTINUES.
SUBSIDENCE WARMING THROUGH THE WEEKEND WILL LEAD TO WARMER TEMPS EACH
DAY. TEMPS SIMILAR TO AVN MOS AND ETA MOS.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GEHRING
Hazardous weather outlook, Jul 7, 4:00 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT THU JUL 7 2005

WIZ046-047-051-052-056>060-062>072-081000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON...EXCEPT IN
AREAS NEAR LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-081000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
500 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

HENTZ

The radar

The Milwaukee radar (KMKX), 51 km away, was scanning. The volume nearest the first event began at 18:23 UTC.

Open the radar archive at this moment

Event by event

5 funnel cloud. Local standard time, as filed.

Funnel Cloud, Dodge

When
July 7, 12:25 PM CST to 1:45 PM CST
Where
Dodge County, 5 mi N of Horicon
Reported by
TRAINED SPOTTER
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Funnel Cloud, Dodge

When
July 7, 12:40 PM CST
Where
Dodge County, 3 mi ESE of Waupun
Reported by
TRAINED SPOTTER
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Funnel Cloud, Dodge

When
July 7, 1:06 PM CST
Where
Dodge County, Knowles
Reported by
LAW ENFORCEMENT
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Funnel Cloud, Dodge

When
July 7, 1:06 PM CST
Where
Dodge County, 5 mi W of Brownsville
Reported by
LAW ENFORCEMENT
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Funnel Cloud, Fond du Lac

When
July 7, 1:09 PM CST
Where
Fond du Lac County, Byron
Reported by
LAW ENFORCEMENT
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463949, 5463950, 5463947, 5463951, 5463948.